Hail, Miller
- When
- June 4, 4:44 PM CST
- Where
- Miller County, Doddridge
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.080, -93.920
a very unstable airmass developed across the region during the afternoon hours of June 4th. southwest Arkansas and northwest Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
In the wake of a strong storm system that pushed through the region on June 3rd...a very unstable airmass developed across the region during the afternoon hours of June 4th. A weakening storm system across north central Texas moved eastward and resulted in the development of severe thunderstorms across portions of northeast Texas...southwest Arkansas and northwest Louisiana. The storms produced damaging wind gusts and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 4, 1:50 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 250 PM CDT MON JUN 4 2007 .DISCUSSION... SCATTERED CONVECTION DEVELOPING RAPIDLY ACROSS THE REGION IN A MODERATELY UNSTABLE AIRMASS ACROSS THE WESTERN HALF OF THE REGION. STRONG CORES AND RELATIVELY HIGH BASES SUGGEST HAIL AND ISOLATED DOWNBURSTS WILL BE THE MAIN THREAT WITH THIS ACTIVITY. VORTMAX CURRENTLY MOVING INTO THE REGION FROM THE WEST COMBINED WITH REMNANT BOUNDARIES ACROSS THE REGION AND A FRONTAL BOUNDARY ACROSS SE OK AND SW AR WILL ALL HELP TO FOCUS ADDITIONAL ACTIVITY THIS AFTERNOON AND THIS EVENING. PROGS DONT SEEM TO HAVE A CLUE WITH THIS ACTIVITY THUS HAVE GONE WITH SCATTERED POPS THIS EVENING ACROSS THE ENTIRE REGION WITH HIGH CHANCE POPS DOWN SOUTH WHERE A MORE MOIST ATMOSPHERE EXISTS. PATTERN LOOKING DRY BEYOND TONIGHT AS UPPER RIDGE TO OUR WEST STARTS TO MOVE EASTWARD INTO OUR REGION FOR TUE INTO WED. DEEP TROUGH DEVELOPING OUT WEST WILL RESULT IN A MUCH STRONGER PRESSURE GRADIENT ACROSS THE LOWER MISS VALLEY. AS A RESULT... CAPPING INVERSION SHOULD PREVAIL THROUGH THE REMAINDER OF THE WORK WEEK HELPING TO PUT A LID ON ANY POSSIBLE CONVECTION. SOUTHWEST FLOW ALOFT WILL RESULT IN MAX TEMPERATURES REACHING THE 90S THROUGH THE FCST PERIOD WITH LATE NIGHT AND MORNING LOW CLOUDS. PRELIMS TO FOLLOW...13. && .AVIATION... MOSTLY VFR EXPECTED THROUGH 05/18Z. HOWEVER POSSIBLE BRIEF MVFR/IFR VICINITY SCATTERED TSTMS THIS AFTERNOON AND EARLY EVENING. WEAK BOUNDARY ACROSS CWA NEAR ELD...SHV...JSO LINE. WINDS BEHIND THIS BOUNDARY WILL BE MAINLY WEST TO NORTHWEST AROUND 10 KTS. WINDS SOUTH AND EAST OF THE BOUNDARY WILL BE LIGHT AND VARIABLE TO SOUTHWEST AT 5 TO 10 KTS. BOUNDARY WILL SHIFT SLOWLY SOUTHEAST AND EVENTUALLY BECOME DIFFUSE BY 05/18Z. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 65 91 66 92 / 30 0 0 0 MLU 63 90 62 91 / 30 0 0 0 DEQ 58 90 57 90 / 30 0 0 0 TXK 62 88 64 89 / 30 0 0 0 ELD 60 89 61 90 / 30 0 0 0 TYR 63 88 66 89 / 30 0 0 0 GGG 62 89 64 91 / 30 0 0 0 LFK 65 90 65 91 / 40 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 4 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF DEEP EAST TEXAS...LOWER TOLEDO BEND COUNTRY...AND INTO SOUTHERN PARTS OF NORTH CENTRAL LOUISIANA...IN ASSOCIATION WITH A BOUNDARY LEFT OVER BY YESTERDAY AND OVERNIGHT STORMS. ONLY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLY OVER REMAINING PARTS OF THE FOUR STATE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...EMERGENCY MANAGER...AND STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND GST 12 SW NEW BOSTON 33.34N 94.57W
06/04/2007 E70.00 MPH BOWIE TX EMERGENCY MNGR
TOWN OF BASSETT.
0459 PM HAIL 12 SW NEW BOSTON 33.34N 94.57W
06/04/2007 E0.75 INCH BOWIE TX EMERGENCY MNGR
TOWN OF BASSETT.
&&
17The Shreveport radar (KSHV), 70 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38385.